Moxalactam myoclonus, seizures, and encephalopathy

I. Cho, J. M. Bertoni, L. Hopkins

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Severe myoclonus, generalized seizures, and marked stupor occurred in a 39-year-old woman with chronic renal insufficiency after one week of moxalactam 2 g iv q8h. Moxalactam serum levels far exceeded the recommended therapeutic range. The drug half-life was 17 hours (normal 1.9). Excessively high levels of moxalactam, which penetrates the blood-brain-barrier relatively easily, may provoke seizures and encephalopathy.

Original languageEnglish (US)
Pages (from-to)223-224
Number of pages2
JournalDrug Intelligence and Clinical Pharmacy
Volume20
Issue number3
DOIs
StatePublished - Jan 1 1986

Fingerprint

Moxalactam
Myoclonus
Brain Diseases
Seizures
Stupor
Blood-Brain Barrier
Chronic Renal Insufficiency
Half-Life
Serum
Pharmaceutical Preparations
Therapeutics

ASJC Scopus subject areas

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Cite this

Moxalactam myoclonus, seizures, and encephalopathy. / Cho, I.; Bertoni, J. M.; Hopkins, L.

In: Drug Intelligence and Clinical Pharmacy, Vol. 20, No. 3, 01.01.1986, p. 223-224.

Research output: Contribution to journalArticle

@article{b26b49f269f34f70a6cd2e5808aa3308,
title = "Moxalactam myoclonus, seizures, and encephalopathy",
abstract = "Severe myoclonus, generalized seizures, and marked stupor occurred in a 39-year-old woman with chronic renal insufficiency after one week of moxalactam 2 g iv q8h. Moxalactam serum levels far exceeded the recommended therapeutic range. The drug half-life was 17 hours (normal 1.9). Excessively high levels of moxalactam, which penetrates the blood-brain-barrier relatively easily, may provoke seizures and encephalopathy.",
author = "I. Cho and Bertoni, {J. M.} and L. Hopkins",
year = "1986",
month = "1",
day = "1",
doi = "10.1177/106002808602000310",
language = "English (US)",
volume = "20",
pages = "223--224",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "3",

}

TY - JOUR

T1 - Moxalactam myoclonus, seizures, and encephalopathy

AU - Cho, I.

AU - Bertoni, J. M.

AU - Hopkins, L.

PY - 1986/1/1

Y1 - 1986/1/1

N2 - Severe myoclonus, generalized seizures, and marked stupor occurred in a 39-year-old woman with chronic renal insufficiency after one week of moxalactam 2 g iv q8h. Moxalactam serum levels far exceeded the recommended therapeutic range. The drug half-life was 17 hours (normal 1.9). Excessively high levels of moxalactam, which penetrates the blood-brain-barrier relatively easily, may provoke seizures and encephalopathy.

AB - Severe myoclonus, generalized seizures, and marked stupor occurred in a 39-year-old woman with chronic renal insufficiency after one week of moxalactam 2 g iv q8h. Moxalactam serum levels far exceeded the recommended therapeutic range. The drug half-life was 17 hours (normal 1.9). Excessively high levels of moxalactam, which penetrates the blood-brain-barrier relatively easily, may provoke seizures and encephalopathy.

UR - http://www.scopus.com/inward/record.url?scp=0022619807&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022619807&partnerID=8YFLogxK

U2 - 10.1177/106002808602000310

DO - 10.1177/106002808602000310

M3 - Article

C2 - 3956381

AN - SCOPUS:0022619807

VL - 20

SP - 223

EP - 224

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 3

ER -